Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 7, 2010, 8:01 PM MDT for Box Butte County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2010, 8:01 PM MDT (02:01 UTC)
- Expired
- Jun 7, 2010, 11:36 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Box Butte County, NE
The radar
The North Platte radar (KLNX), 192 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
893
WGUS55 KCYS 080201
FFWCYS
NEC013-080800-
/O.NEW.KCYS.FF.W.0003.100608T0201Z-100608T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT MON JUN 7 2010
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 200 AM MDT TUESDAY
* AT 758 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. FLOODING HAS BEEN REPORTED IN AND
AROUND THE CITY OF ALLIANCE. RADAR ESTIMATES 2.5 TO 3 INCHES OF
RAIN HAD FALLEN ACROSS SOUTHEAST BOX BUTTE COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALLIANCE...
ALLIANCE AIRPORT...BEREA...BRONCO LAKE...HEMINGFORD...KILPATRICK
LAKE AND WILD HORSE BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH
ARE POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4200 10272 4200 10331 4233 10329 4233 10274
4210 10274 4209 10271
$$
HAHN1 follow-up statement
854
WGUS75 KCYS 080536
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1136 PM MDT MON JUN 7 2010
NEC013-080551-
/O.CAN.KCYS.FF.W.0003.000000T0000Z-100608T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOX BUTTE NE-
1136 PM MDT MON JUN 7 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BOX BUTTE COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4200 10272 4200 10331 4233 10329 4233 10274
4210 10274 4209 10271
$$
SJCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 1:57 PM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 7, 1:57 PM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MDT MON JUN 7 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY REST OF THIS AFTERNOON AND TONIGHT...IMPRESSIVE DEW POINTS AT NOON...WITH READINGS IN THE MID 50S TO LOWER 60S FROM I-25 EASTWARD. DEW POINTS SOME 5 TO 10 DEGREES HIGHER THAN 24 HOURS AGO AT MOST LOCATIONS. LOW CLOUD COVER ERODING FROM WEST TO EAST ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP AND PROPAGATE EASTWARD OFF THE LARAMIE RANGE THIS EVENING. THUNDERSTORMS MOST NUMEROUS AND STRONG THIS EVENING ALONG THE LOW LEVEL INSTABILITY AXIS FROM LARAMIE TO CHEYENNE TO SIDNEY. SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE THIS AFTERNOON AND EVENING...ESPECIALLY FROM LARAMIE TO CHEYENNE TO SIDNEY WHERE INSTABILITY WILL BE MAXIMIZED COINCIDENT WITH BETTER WIND SHEAR. PRECIPITABLE WATER VALUES RUNNING SOME 150 TO 200 PERCENT OF NORMAL...THUS SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT NORTH OF A RAWLINS TO SCOTTSBLUFF LINE AS A SHORTWAVE TROUGH ALOFT AND COLD FRONT PROGRESS EASTWARD ACROSS THE REGION. WILL ALSO SEE AREAS OF LATE NIGHT FOG... ESPECIALLY EAST OF THE LARAMIE RANGE. TUESDAY...DRIER...COOLER AND MORE STABLE AIR MASS WILL BE IN PLACE IN THE WAKE OF THE COLD FRONT...THUS LESS THUNDERSTORM COVERAGE... ESPECIALLY SINCE NEGATIVE THETA-E ADVECTION WILL BE TAKING PLACE AT THE LOW AND MID LEVELS. TUESDAY NIGHT...ISOLATED EVENING THUNDERSTORMS...MOSTLY ALONG THE SPINE OF THE LARAMIE RANGE...IN THE INSTABILITY AXIS...THEN STORMS MOSTLY ENDING AFTER MIDNIGHT WITH LACK OF LIFT AND LOSS OF DAYTIME HEATING. WEDNESDAY...RETURN SOUTHERLY WINDS DEVELOP IN THE LOW LEVELS... ADVECTING MOISTURE NORTHWARD ACROSS SOUTHEAST WYOMING. WILL AGAIN SEE SCATTERED AFTERNOON THUNDERSTORMS DEVELOP ALONG THE LOW LEVEL INSTABILITY AXIS...MOST NUMEROUS FROM DOUGLAS TO CHEYENNE. SOME STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN DUE TO FAVORABLE WIND SHEAR AND INSTABILITY. && .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY THE 12Z GFS AND ECMWF SOLUTIONS ARE IN REASONABLE AGREEMENT WITH THE TIMING...STRENGTH AND POSITION OF THE NEXT LONG WAVE TROUGH OVER THE WRN HALF OF THE CONUS. AS THE TROUGH DEEPENS OVER THE PACIFIC NW...IT WILL AMPLIFY THE DOWNSTREAM RIDGE OVER THE ROCKIES. WITH 1000-500MB THICKNESSES PEAKING IN THE 575-580DM RANGE ON THURSDAY...MUCH ABOVE NORMAL TEMPERATURES WILL ENSUE EAST OF THE LARAMIE RANGE WITH HIGHS IN THE 80S TO NEAR 90. AS THE TROUGH APPROACHES THE GREAT BASIN AND INTERMOUNTAIN WEST FRIDAY AND SATURDAY...THE MID/UPPER FLOW WILL BACK TO THE SOUTHWEST AND INCREASE. SHORTWAVES EMBEDDED WITHIN THE DIFFLUENT SOUTHWESTERLY FLOW WILL EJECT NORTHEAST AHEAD OF THE TROUGH... WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...MAINLY DURING THE AFTERNOON AND EVENING. HIGH TEMPERATURES WILL MODERATE BACK TO BELOW NORMAL VALUES THIS WEEKEND AS A LOW CUTS OFF OVER THE DESERT SOUTHWEST AND ESSENTIALLY CUTS OFF FROM THE MAIN FLOW. PRECIP CHANCES DECREASING SUNDAY AND MONDAY AS THE TROUGH SLOWLY LIFTS EAST AND NORTHEAST TOWARDS THE NORTHERN/CENTRAL PLAINS. && .AVIATION...18Z TAF ISSUANCE PERSISTENT LOW CIGS ACROSS MUCH OF THE NEB PANHANDLE FINALLY THINNING/LIFTING...WITH VFR CONDITIONS REGION WIDE BY MID AFTERNOON. MODERATE CU OVER THE SRN LARAMIE RANGE WILL DEVELOP INTO TSTMS BY MID AFTERNOON...THEN MOVE EWD ACROSS SERN WY AND WRN NEB PANHANDLE THROUGH THIS EVENING. THERE IS THE POSSIBILITY OF SOME INTENSE TSTMS PRODUCING MVFR CIGS/VSBYS AND SEVERE TURBULENCE...ESPECIALLY FROM CYS TO SNY AND AREAS SWD. AFTER THE TSTMS WIND DOWN LATER THIS EVENING...EXPECT LOWERING CIGS AND VSBYS...ESPECIALLY FROM LAR AND CYS INTO SRN PORTIONS OF THE NEB PANHANDLE OVERNIGHT THROUGH MID MORNING TUESDAY. A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION TONIGHT...WITH WINDS SHIFTING FROM SLY TO NLY. && .FIRE WEATHER...NO CONCERNS THROUGH WEDNESDAY...ESPECIALLY WITH THE SHOWER AND THUNDERSTORM COVERAGE EXPECTED TONIGHT AND THE RELATIVELY WET GROUND AT MOST LOCATIONS. && .HYDROLOGY...FLOWS CONTINUE TO RUN AT OR ABOVE BANKFULL FOR MANY OF THE RIVERS AND STREAMS ORIGINATING IN THE SIERRA MADRE AND SNOWY RANGES. MODEL FORECASTS SUGGEST THAT HIGH WATER LEVELS WILL CONTINUE THROUGH THE WEEK IN THOSE AREAS. SNOW WATER EQUIVALENT VALUES WERE DROPPING ABOUT AN INCH PER DAY IN THE SNOWY AND SIERRA MADRE RANGES AS THE SNOW MELT PEAKS. THEREFORE...WILL CONTINUE THE FLOOD WARNING FOR THE NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR AS WELL AS THE ENCAMPMENT RIVER. RELEASES FROM UPSTREAM RESERVOIRS WILL MAINTAIN NEAR BANKFULL CONDITIONS ALONG THE NORTH PLATTE AT HENRY THROUGH MID-WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH UNTIL 6 AM THURSDAY FOR WYZ115. NE...NONE. && SHORT TERM/FIRE WEATHER...RUBIN LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 7, 4:05 PM MDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 405 PM MDT MON JUN 7 2010 WYZ103>105-109>116-081200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 405 PM MDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST FOR TUESDAY THROUGH FRIDAY. A FEW STRONG STORMS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT OR COUNTY EMERGENCY MANAGEMENT AGENCY. THEY WILL RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 081200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 405 PM MDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 11 PM THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL... HEAVY RAIN AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT OR COUNTY EMERGENCY MANAGEMENT AGENCY. THEY WILL RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Jun 7, 7:02 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 19 W ALLIANCE 42.10N 103.24W
06/07/2010 M0.88 INCH BOX BUTTE NE TRAINED SPOTTER
&&
SRUBINLocal storm report, Jun 7, 7:22 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
722 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD ALLIANCE 42.10N 102.87W
06/06/2010 BOX BUTTE NE TRAINED SPOTTER
SPOTTER REPORTS A ROTATING WALL CLOUD OVER THE CITY.
&&
BCHAPMANLocal storm report, Jun 7, 7:23 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL SCOTTSBLUFF 41.87N 103.66W
06/06/2010 M1.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jun 7, 7:30 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 W ALLIANCE 42.10N 102.97W
06/06/2010 M1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jun 7, 7:38 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 9 NE KIMBALL 41.32N 103.54W
06/06/2010 M1.00 INCH KIMBALL NE TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jun 7, 7:39 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 7 N DIX 41.34N 103.49W
06/06/2010 M0.50 INCH KIMBALL NE TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 63 min |
| Jun 7, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 30 min |
| Jun 7, 6:40 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 38 min |
| Jun 7, 6:43 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Sioux | 62 min |
| Jun 7, 6:44 PM MDT | Areal Flood Advisory | CYS | Box Butte, Dawes, Sioux | 3 hr |
| Jun 7, 6:56 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff, Sioux | 64 min |
| Jun 7, 7:02 PM MDT | Tornado Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 28 min |
| Jun 7, 7:07 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 37 min |
| Jun 7, 7:14 PM MDT | Tornado Warning | CYS | Box Butte | 31 min |
| Jun 7, 7:20 PM MDT | Tornado Warning | CYS | Scotts Bluff | 25 min |
| Jun 7, 7:43 PM MDT | Tornado Warning | CYS | Box Butte, Morrill, Scotts Bluff | 47 min |
| Jun 7, 8:24 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 66 min |
| Jun 7, 8:35 PM MDT | Flash Flood Warning | CYS | Morrill | 3 hr |
| Jun 7, 9:12 PM MDT | Areal Flood Advisory | CYS | Banner, Cheyenne, Kimball | 2 hr |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.